Acta Gastroenterol Belg. 2007 Oct-Dec
van Onna M, Geerts A, Van Vlierberghe H, Berrevoet F, de Hemptinne B, Troisi R, Colle I.
Department of Gastroenterology and Hepatology, Ghent University Hospital, Belgium.
Sirolimus (SRL) is associated with many side effects including hypercholesterolemia, anaemia, impaired wound healing and abnormal liver function tests. Limb lymphedema has only been reported several times in renal transplant recipients. We present a case of lower limb lymphedema that occurred in a 59-year-old liver transplant recipient after being on a SRL regimen for seven months. Extensive diagnostic investigations could not reveal signs of infection, venous obstruction or malignancy. After discontinuation of SRL, the lymphedema gradually resolved during the next three months. The pathologic mechanism behind this phenomenon is unknown, but antiangiogenetic and antiproliferative properties of SRL have been hold responsible. Further studies are necessary to explain this rare side effect.
PMID: 18330092 [PubMed - in process]
For further information, please see: